Subacute cutaneous lupus erythematosus induced or exacerbated by terbinafine: a report of 5 cases
Related Experiment Video
Updated: Aug 6, 2026

Roller Microneedle Combined with Tranexamic Acid Solution in Treating Melasma
Published on: January 19, 2024
J P Callen1, A P Hughes, C Kulp-Shorten
1Division of Dermatology, Department of Medicine, University of Louisville, 310 E Broadway, Suite 200, Louisville, KY 40202, USA. jefca@aol.com
Background:
Subacute cutaneous lupus erythematosus is a nonscarring, non-atrophy-producing photosensitive cutaneous disorder. Half of the patients have 4 or more of the criteria for classification as systemic lupus erythematosus. In some patients, drugs induce or exacerbate the cutaneous disease.
Observation:
We describe 5 patients who had either an exacerbation or a new onset of subacute cutaneous lupus erythematosus while taking terbinafine for presumed onychomycosis.
Conclusion:
In general, terbinafine is a safe drug, but perhaps patients with known lupus erythematosus or photosensitivity are predisposed to drug-induced or drug-exacerbated disease.
Related Concept Videos
Skin Diseases and Disorders
Gram-positive Staphylococcus spp. and Streptococcus spp. are responsible for many of the most common skin infections. However, many...
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
Pulmonary Tuberculosis III
The first classification is based on the development of the disease, and it includes the following categories:
Acne Infection

